MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number SPD2-US-050-320
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure using the ep spd2-us-050-320 spider fx device, a patient experienced a 30-minute delay in surgery due to a product malfunction.The procedure targeted a 100% stenosed lesion with plaque located in the distal left superficial femoral artery and popliteal artery, with a lesion length of 200mm and artery diameter of 7mm.Minimal vessel tortuosity and minimal vessel calcification were reported.A 7x40 non-medtronic sheath was used.The vessel was post-dilated with a 6x80 evercross pta balloon.No resistance was encountered when advancing the device.Removal difficulties were encountered when retrieving the device.The distal part of spider detached and remains of the product were left on the stent.The deployed stent was altered and corrected by stent overlap and pta.The residual material/endo-trash was stented over and the procedure was completed.No vessel damage reported.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the deployed stent was an 8x60 protege everflex stent.Image analysis: 4 still images and 1 video were returned.The still images and video appear to show the spider fx device under fluoroscopy within the patient.Removal difficulties and detachment cannot be observed from the images and video provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24258180
Report Number2183870-2026-00052
Device Sequence Number20835625
Product Code NTE
UDI-Device Identifier00821684068342
UDI-Public(01)00821684068342(17)270918(10)C183479
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSPD2-US-050-320
Device Lot NumberC183479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/05/2026
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight81 KG